Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 1, 2021, 3:00 PM CDT for Pike County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 1, 2021, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
County Pike County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WWUS84 KLIX 012000
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
300 PM CDT Sun Aug 1 2021
MSZ070-071-012045-
Pike-Walthall-
300 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WALTHALL AND
NORTHEASTERN PIKE COUNTIES...
At 259 PM CDT, a strong thunderstorm was located near Summit, or near
Mccomb. The storm is nearly stationary.
Wind gusts of 20 to 25 mph along with heavy rainfall and frequent
lightning are possible with this storm.
Locations impacted include...
Mccomb and Summit.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3122 9018 3112 9035 3129 9047 3135 9038
3135 9031
TIME...MOT...LOC 1959Z 316DEG 4KT 3127 9036
$$
95/DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:56 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 12:56 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1256 PM CDT Sun Aug 1 2021
.AVIATION (valid through 00z Tuesday)...
High pressure will keep mainly VFR conditions through the
afternoon. Isolated convection has been slow to initiate today
with only a few coastal storms and a some shower near McComb. As
such, have only kept a mention of VCTS at terminal through the
heat of the day with diurnally driven convection ending tonight.
For the Monday morning/afternoon timeframe, a weak cold front will
sag into SE LA/S MS bringing better chances for more widespread
shower or thunderstorms activity. MVFR cigs could be possible
with any storms.
&&
.PREV DISCUSSION... /issued 337 AM CDT Sun Aug 1 2021/
SYNOPSIS...
Upper ridging weakening and retreating westward as longwave trough
over the Great Lakes deepens across the eastern half of the
country. Weak surface high pressure over much of the Gulf of
Mexico, with a frontal boundary well to our north near Interstate
40. Comparatively little convection over our coastal waters at 3
AM CDT this morning. Saturday afternoon/evening thunderstorms did
provide at least minor relief to the recent oppressive
conditions, with 3 AM CDT temperatures and dew points about 5F
cooler than 24 hours ago.
SHORT TERM (through Tuesday night)...
It appears that the local area has probably gotten past the worst
of the oppressive conditions, but today will likely remain pretty
uncomfortable. Convection allowing models indicate that it's still
likely to be mid to late afternoon before we see much in the way
of convection today, but with forecast precipitable water values
approaching 2.25 inches across a good section of the area, we do
expect it to develop. With the late developing convection, the
Heat Advisory still looks good to go for today as temperatures get
into the mid 90s in most areas. If convection breaks out early
enough in the day, the advisory could be cancelled before
expiration. NBM temperatures have been doing better than the
objective model guidance, so won't make any adjustments there
today. Cannot rule out a stronger storm or two over northern
portions of the area this afternoon, where there may be a little
more dry air aloft to mix down.
As upper troughing deepens across the eastern half of the country
later tonight, and moreso Monday and Tuesday, the frontal boundary
currently near Interstate 40 will get forced southward into the
area. Precipitable water values will remain rather high, near or
above 2.25 inches, for much of the remainder of the period. With
the boundary in the area, and impulses rotating through the base
of the trough, we won't be able to limit the convective chances to
the afternoon/evening hours starting late tonight and continuing
through Tuesday. It won't be non-stop convection for 48 hours, but
there will be several rounds of it. Considering the high
precipitable water values, it's safe to assume that the strongest
storms will be efficient rain producers, which could cause
localized street flooding issues. Through Tuesday night, most of
the area will likely receive a couple of inches of rain or more,
with isolated totals considerably higher. The highest totals will
be to the south of the front, and currently, that heaviest band is
forecast to be offshore. If it appears that the front is going to
become stationary further north than forecast, that might
eventually require Flood Watches.
Will trend temps toward the higher end of the guidance envelope,
which is supported by the NBM numbers through Tuesday. 35
LONG TERM (Wednesday and beyond)...
The eastern U.S. mid/upper level trough will remain entrenched over
the southeast states Wednesday into early Thursday before
deamplifying and lifting a bit north later Thursday into Friday. A
weak cold frontal boundary is likely to become stationary somewhere
over the forecast area with the operational models keeping the
boundary closer to the coast or possibly just offshore of the coast
in some areas. As mentioned in previous discussions, there is quite
a bit of uncertainty with an early August front with regards to
integrity and how much dry air and cooler nighttime temperatures
that will accompany the boundary. Overall, the operational model QPF
and POP guidance continues to be drier than the NBM guidance which
has remained fairly consistent downplaying the amount of dry air and
cooling of low temperatures as opposed to the ECWMF model that is
pretty dry down to even New Orleans and southshore areas Thursday
into Friday. Have maintained a blend of the previous forecast and
NBM which keeps a substantial PoP gradient from lower values
northwest to higher values southeast during daytime hours Wednesday
and Thursday, then higher rain chances gradually return north Friday
and Saturday as the frontal boundary washes out. Lows for several
mornings should be in the upper 60s to lower 70s in most areas north
and west of the tidal lakes before warming by Saturday night. Highs
are expected to be in the upper 80s to lower 90s, trending towards
more lower 90s by Friday and Saturday. 22/TD
MARINE...
Generally quiet conditions expected outside of showers and
thunderstorms as gradient flow will remain relatively light.
Expect scattered showers and thunderstorms today, with gradually
increasing coverage through Tuesday due to an approaching weak
cold front. The frontal boundary could sink into the northern Gulf
by Wednesday, providing a continued focus for showers and
thunderstorms into the latter part of the week as it slowly
dissipates.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 86 70 86 / 70 90 60 60
BTR 75 88 73 86 / 50 90 70 70
ASD 76 89 73 88 / 70 90 80 70
MSY 80 90 77 89 / 60 90 80 80
GPT 76 88 73 86 / 70 90 80 70
PQL 76 90 72 88 / 70 90 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, Aug 1, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
300 PM CDT Sun Aug 1 2021
MSZ070-071-012045-
Pike-Walthall-
300 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WALTHALL AND
NORTHEASTERN PIKE COUNTIES...
At 259 PM CDT, a strong thunderstorm was located near Summit, or near
Mccomb. The storm is nearly stationary.
Wind gusts of 20 to 25 mph along with heavy rainfall and frequent
lightning are possible with this storm.
Locations impacted include...
Mccomb and Summit.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3122 9018 3112 9035 3129 9047 3135 9038
3135 9031
TIME...MOT...LOC 1959Z 316DEG 4KT 3127 9036
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:52 PM CDT | Special Weather Statement | LIX | Orleans | 38 min |
| Aug 1, 4:30 PM CDT | Special Weather Statement | LIX | Saint Charles | 30 min |
| Aug 1, 4:33 PM CDT | Special Weather Statement | LIX | Saint Helena | 27 min |
| Aug 1, 5:08 PM CDT | Special Weather Statement | LIX | Saint Helena | 22 min |
| Aug 1, 5:13 PM CDT | Special Weather Statement | LIX | East Feliciana | 32 min |
| Aug 1, 5:20 PM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Aug 1, 5:32 PM CDT | Special Weather Statement | LIX | Saint Tammany | 28 min |
| Aug 1, 5:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 1, 6:40 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 1, 6:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Aug 1, 6:58 PM CDT | Special Weather Statement | LIX | West Feliciana | 32 min |
| Aug 1, 3:58 PM CDT | Special Weather Statement | LIX | Pike | 32 min |
| Aug 1, 4:11 PM CDT | Special Weather Statement | LIX | Wilkinson | 49 min |
| Aug 1, 4:43 PM CDT | Special Weather Statement | LIX | Pearl River | 32 min |
| Aug 1, 5:26 PM CDT | Special Weather Statement | LIX | Harrison | 34 min |
| Aug 1, 6:03 PM CDT | Special Weather Statement | LIX | Hancock | 27 min |
| Aug 1, 6:26 PM CDT | Special Weather Statement | LIX | Harrison | 34 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.